Can Statins cause anxiety?: Hi, I was on... - Cholesterol Support

Cholesterol Support

9,280 members2,615 posts

Can Statins cause anxiety?

Judthepud profile image
4 Replies

Hi, I was on Simvastatin with no issues, then changed to Atorvastatin because my cholesterol was still on the high side. After a couple of months I developed terrible anxiety which stopped when I moved back to Simvastatin. However, about a year ago I was again changed to Rovastatin. It was fine to begin with, then about a month ago I started having anxiety again for no reason, which is really ghastly. Might the Rosuvastatin be to blame, and does anyone have any suggestions?

I'm female, 67 years old, and I'm also on Levothyroxine 150mcg three times weekly and 125mcg four times weekly.

Thanks

4 Replies
sandybrown profile image
sandybrown

What are your cholesterol lipid numbers? did you GP do a risk analysis and offer any help?

Judthepud profile image
Judthepud in reply to sandybrown

My untreated cholesterol was 7.7. My GP referred me to the Lipid clinic after my brother died suddenly and unexpectedly of coronary artery disease (which runs in the family). It was the Lipid clinic who suggested that I go on Rosuvastatin.

Anxiety isn't listed as a side effect, but it started when my GP put me on Atorvastatin (because my cholesterol wasnt being adequately controlled on Simvastatin), then it stopped a few days after I came off it. I was just interested to know if anyone else has experienced anxiety as a side effect of statins. I've been off Rosuvastatin for a week now and I still have symptoms of anxiety, so perhaps it's unrelated. But i know statins can cause unpleasant vivid dreams, so it almost stands to reason that they may cause other mental health issues. Just wondering what other statin users have to say on the matter.

Batty1 profile image
Batty1

you should post your question in the thyroid group here since you have thyroid disease.

Judthepud profile image
Judthepud in reply to Batty1

Thanks I'll try doing that.

You may also like...